MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM BONECUTTER ELECTROBLADE RESECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM BONECUTTER ELECTROBLADE RESECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72202213
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, the electroblade did not get an energy output when using a coagulation.The procedure was successfully completed with a smith and nephew back-up device.No patient injuries, delays or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection revealed that there was some wear and discoloration on the blade, but minimal debris.A functional evaluation concluded that the forward, reverse, and oscillate functions operated as expected.The coagulate function was tested in saline and did not indicate any problems.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
4.5MM BONECUTTER ELECTROBLADE RESECTOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11640399
Report Number3003604053-2021-00146
Device Sequence Number3124588
Product Code GEI
UDI-Device Identifier00885554015348
UDI-Public00885554015348
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number72202213
Device Catalogue Number72202213
Device Lot Number4991769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1